Pennsylvania, 2015Damaging Winds and Lightning Strike in Pennsylvania, August 4, 2015
August 4, 2015 · NWS PHI · 4 events in 2 counties and zones
A slow moving cold front approaching from the Great Lakes and a weak pre-frontal surface trough helped to trigger a few strong to severe thunderstorms in Eastern Pennsylvania during the early morning hours of the 4th. The area most affected by the thunderstorms extended from Berks County into the Lehigh Valley where damaging wind gusts, power outages, and a lightning strike to a structure were…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front approaching from the Great Lakes and a weak pre-frontal surface trough helped to trigger a few strong to severe thunderstorms in Eastern Pennsylvania during the early morning hours of the 4th. The area most affected by the thunderstorms extended from Berks County into the Lehigh Valley where damaging wind gusts, power outages, and a lightning strike to a structure were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 3, 8:48 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 3, 8:48 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT MON AUG 3 2015
.SYNOPSIS...
A COLD FRONT FROM THE GREAT LAKES WILL SLOWLY APPROACH FROM THE
NORTHWEST OVERNIGHT, EVENTUALLY TRACKING THROUGH OUR REGION ON
TUESDAY. THIS FRONT IS FORECAST TO STALL JUST SOUTH OF OUR AREA
THROUGH THE END OF THE WEEK WITH WAVES OF LOW PRESSURE MOVING
ALONG IT. THE FINAL WAVE OF LOW PRESSURE LOOKS TO PASS OFFSHORE
SOUTHEAST OF THE REGION ON SATURDAY. A HIGH PRESSURE SYSTEM FROM
EASTERN CANADA SHOULD THEN BUILD SOUTHWARD ON SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FRONTAL BOUNDARY WILL CONTINUE TO APPROACH OUR REGION FROM THE
NORTHWEST OVERNIGHT.
SCATTERED SHOWERS WITH ISOLATED LIGHTNING STRIKES LINGERED IN THE
PENNSYLVANIA COUNTIES OF SCHUYLKILL, CARBON AND BERKS, AS WELL AS
IN THE LEHIGH VALLEY AROUND 930 PM. AS THE ATMOSPHERE CONTINUES TO
BECOME MORE STABLE, THE SHOWERS ARE ANTICIPATED TO DIMINISH, MOST
LIKELY BEFORE MIDNIGHT.
MEANWHILE, IT WAS APPEARING LESS PROBABLE THAT THE CONVECTION IN
WESTERN PENNSYLVANIA THIS EVENING WILL REACH OUR FORECAST AREA
WITH CONDITIONS BECOMING INCREASINGLY STABLE OVER THE SUSQUEHANNA
RIVER VALLEY, AS WELL.
THE SKY COVER SHOULD FAVOR PARTLY CLOUDY DURING THE NIGHT WITH A
LIGHT SOUTHWESTERLY SURFACE FLOW. MINIMUM TEMPERATURES ARE
FORECAST TO BE MOSTLY IN THE UPPER 60S AND THE LOWER 70S IN OUR
REGION.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
FRONT GETS HUNG UP ALONG THE COAST TOMORROW. WITH SOME ADDITIONAL
MOISTURE (VS. TODAY) POOLING NEAR THE FRONT AND A SHORTWAVE IN THE
AREA, THE THINKING IS THAT SHOWERS AND THUNDERSTORMS COULD BE MORE
NUMEROUS TOMORROW ACROSS THE EASTERN ZONES. THERE'S A SIGNIFICANT
DIFFERENCE BETWEEN THE NAM AND GFS WITH THE NAM MUCH FURTHER WEST
WITH PRECIP. I'VE CHOSEN TO GO CLOSER TO THE GFS WITH SUPPORT FROM
STAT GUIDANCE.
TEMPS TOMORROW, OVERALL, SHOULD BE A COUPLE DEGREES COOLER THAN
TODAY'S HIGH. FORECASTING 90 FOR PHILLY.
WINDS WILL BE A BIT MORE WESTERLY TOMORROW AFTERNOON WITH SIMILAR
GUSTS VS. TODAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
IN A MODEL INITIALIZATION FLIP FROM THE WEEKEND, THE WRF/NAM
INITIALIZED THE 500MB PATTERN BETTER THAN THE GFS OR ECMWF IN THE
WESTERN CONUS, WHILE IN ERN NOAM THE GFS LOOKED BETTER. THE GFS
LOOKED CLOSER AT 850 MB AND 925MB. DP/DTING THE INITIALIZATION
OVER THE PAST 24 HOURS, THE RIDGING IN MONTANA AND IDAHO IS
STRONGER AND DOWN THE ROAD THIS IS LEADING TO A MORE BIFURCATED
SOLUTION TO HOW THE ENERGY ROUNDS THIS RIDGE, THUS THERE IS NO
DECREASE IN UNCERTAINTY WITH THIS SOUNDING RUN. THE GFS WAS NOT
USED BECAUSE OF ITS WEAKER WESTERN CONUS INITIALIZATION AND POOR
RUN TO RUN CONTINUITY. GEFS MEAN WITH THE WAVE OF LOW PRESSURE IS
FARTHER SOUTH AND THEN A FASTER EXIT ON SATURDAY. OUR FORECAST IS
CLOSEST TO A ECMWF/CAN GGEM/MF-ARPEGE BLEND. IT SHOULD BE NOTED
THAT THE UKMET HAS TRENDED SOUTHWARD WITH A MUCH WEAKER LOW WHILE
THE NOGAPS AND JMA HAVE GONE BACK TO NOT HAVING ANY PCPN REACH OUR
CWA UNTIL SATURDAY.
SO THE ACTIVE MIDDLE STRETCH OF THE LONG TERM CONTINUES WITH
TEMPERATURES CLOSER TO THE NORMAL. THE POTENTIAL REMAINS FOR A
SOAKING RAIN CENTERED AROUND FRIDAY, ALTHOUGH THERE REMAINS
UNCERTAINTIES AS TO THE IMPACT WITHIN OUR CWA. LAST NIGHT'S NAEFS
ENSEMBLE MEAN CONTINUE TO SHOW AN ANOMALOUSLY STRONG SFC LOW
PRESSURE SYSTEM FOR EARLY AUGUST WITH A FIVE YEAR RETURN PERIOD
AND SD OF BETWEEN 2 AND 3 AS IT CROSSES THE CENTRAL APPALACHIANS.
THE LACK OF THE RUN TO RUN CONTINUITY REMAINS. THE WAY THE MODELS
RESOLVE CONVECTIVE SYSTEMS THAT WILL DEVELOP ACROSS THE MIDWEST
AND UPPER MISSISSIPPI VALLEY AS THE LOWS MOVES EAST IS MAINLY WHY.
THE MORE ROBUST "FEEDBACK" LENDS TO STRONGER AND FARTHER NORTH
LOWS, WHILE MODELS WITH LESS MCV BULLSEYES HAVE WEAKER AND MORE
SUPPRESSED SOLUTIONS. IT REMAINS HARD TO SEPARATE THE TRUE MCS(S)
FROM PROLONGED FEEDBACK HANGOVERS. LIKELY THIS WILL BE THE CASE
INTO WEDNESDAY AS THE CONVECTION THAT DAY IS THE CAUSE OF MOST OF
THE MODELING HEARTBURN.
TUESDAY NIGHT, THE MODEL TIMING HAS SLOWED IN MOVING THE COLD
FRONT OFFSHORE AND WE MAINTAIN LOW POPS SOUTHEAST PART OF OUR CWA
FOR THUNDERSTORMS. GIVEN HOW DRIER AIR IS MOVING, THE MORE ROBUST
STORMS SHOULD BE DONE BY THIS TIME PERIOD. WE ARE EITHER AT OR
SLIGHTLY ABOVE STAT GUIDANCE FOR MINS GIVEN THE SLOWER MODELING
TREND.
WEDNESDAY, REMAINS POPLESS AS HIGH PRESSURE BUILDS INTO THE
REGION. THE GFS IS STANDING ALONE WITH STGR CAA AND OVERALL
STRONGER SFC WINDS. IT ALSO STANDS ALONE WITH CHANNELIZED VORT MAX
PCPN GETTING INTO THE NORTHERN PART OF OUR CWA. GIVEN THE DP/DT
TREND, GOING FASTER DOES NOT SEEM TO HAVE MUCH CORROBORATION. WE
ARE CLOSER TO A NON-GFS SOLUTION AND NAM MOS FOR HIGH TEMPS. ALSO
NO POPS. BUT, CONVECTIVE TEMPS SHOULD BE REACHED NORTH AND SOME
POPCORN TO MAYBE EVEN CIG CU LIKELY. WHILE IT WILL BE DRIER, NOT
OUT OF THE QUESTION OF A COUPLE OF MORE 90S IN THE EASTERN/COASTAL
PART OF OUR CWA.
WEDNESDAY NIGHT, DRY, AS THIS IS ONE FORECAST PERIOD ALL OF THE
MODELS AGREE UPON. WITH HIGH PRESSURE OVER THE AREA, COMFORTABLE
STAT GUIDANCE MINS LOOK REASONABLE.
THURSDAY, POPS WERE MOVED BACK APPROXIMATELY 12 HOURS. TOO LATE
IN ITS FORECAST CYCLE TO HAVE CONFIDENCE IN THE WRF/NAM TIMING,
BUT MANY OF THE MODELS DO NOT HAVE ANY MEASURABLE AT ALL THURSDAY
DAY BASED ON THE MORE ROUNDABOUT APPROACH FOR THE SHORT WAVES.
BECAUSE OF THE DRIER TRENDING, WE WENT ABOVE STAT GUIDANCE FOR MAX
TEMPS.
THURSDAY NIGHT THROUGH FRIDAY NIGHT THERE UNFORTUNATELY REMAINS
UNCERTAINTY AS TO THE EVOLUTION OF THE SYSTEM, BUT THE SYNOPTIC
SCALE SET-UP STILL POINTS TO HEAVY RAIN, EVEN IF IT DOES NOT
NECESSARILY OCCUR OR AFFECT OUR CWA THE MOST. THE HEAVY RAIN WILL
BE TIED TO CONVECTION AND THUS HOW UNSTABLE ALOFT IT BECOMES
WITHIN OUR CWA WILL DETERMINE THE FINAL OUTCOME. HIGHEST POPS ARE
THURSDAY NIGHT AND FRIDAY WITH THUNDER EMPHASIZED MORE FOR THE
SOUTHERN PART OF OUR CWA. COME FRIDAY NIGHT THE PREDICTED
INSTABILITY (REALLY LACK THEREOF) ALOFT DOES NOT SUBSTANTIATE THE
ECMWF'S PCPN/QPF SOLUTION AND WAS NOT USED. THIS DOES NOT MEAN
HEAVIER RAIN COULD NOT HAPPEN EARLIER. MAX TEMPS MAY VERY WELL BE
OVERSTATED ON FRIDAY IF THIS TIMING HOLDS.
BECAUSE OF TIMING DISCREPANCIES WE KEPT IN A LOW CHANCE FOR
PRECIPITATION ON SATURDAY. AFTER ABOVE, THE END OF THE LONG TERM
APPEARS QUIET AS HIGH PRESSURE NOSES ITS WAY SOUTHWARD FROM CANADA
AND THE FRONTAL BOUNDARY AND LOW PRESSURE SYSTEMS MOVE OFFSHORE.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE SHOWERS AROUND KRDG AND KABE AT 0130Z WILL CONTINUE TO
DIMINISH. WE ARE EXPECTING THE SHOWERS AND THUNDERSTORMS THAT WERE
IN WESTERN PENNSYLVANIA THIS EVENING TO FALL APART AS WELL BEFORE
REACHING OUR TAF SITES.
WERE ARE FORECASTING MAINLY VFR CONDITIONS THROUGH THE TAF
PERIOD. WE HAVE INDICATED SOME MVFR VISIBILITY RESTRICTIONS AT
KRDG AROUND DAYBREAK DUE TO THE MOISTURE THAT WAS INTRODUCED BY
THIS EVENING'S RAINFALL IN THAT AREA.
ISOLATED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE FOR TUESDAY
AFTERNOON. THE MOST PROBABLE AREA FOR PRECIPITATION IS AROUND KMIV
AND KACY SO WE HAVE INCLUDED A PROB30 GROUP IN THOSE TAFS.
A LIGHT SOUTHWEST SURFACE FLOW OVERNIGHT SHOULD BEGIN TO FAVOR
THE WEST SOUTHWEST ON TUESDAY. WIND SPEEDS ARE FORECAST TO
INCREASE AROUND 10 KNOTS ON TUESDAY WITH GUSTS IN THE UPPER TEENS.
OUTLOOK...
TUESDAY NIGHT...MOSTLY VFR CONDITIONS. ISOLATED TO PERHAPS
SCATTERED SHWRS/TSTORMS ARE POSSIBLE VERY EARLY SOUTHEASTERN
TERMINALS.
WEDNESDAY AND WEDNESDAY NIGHT...MAINLY VFR CONDITIONS.
THURSDAY THROUGH FRIDAY NIGHT...MVFR CONDITIONS DURING
SHWRS/TSTORMS, WITH SOME IFR CONDITIONS POSSIBLE. WHILE CONFIDENCE
OF OCCURRENCE IS INCREASING, TIMING CONFIDENCE REMAINS LOW.
SATURDAY...PREDOMINATELY VFR CONDITIONS EXPECTED TO RETURN AS
SHOWER FREQUENCY DIMINISHES.
&&
.MARINE...
WILL KEEP THE SMALL CRAFT ADVISORY HEADLINES IN PLACE TONIGHT FOR
THE OCEAN WATERS AND EXTEND THEM THROUGH TOMORROW. GUSTS TO 25 KTS
CAN BE EXPECTED ALONG WITH SEAS IN THE 4 TO 6 FT RANGE. WAVEWATCH
NUMBERS WERE HIGHER AND WERE TRIMMED.
IN DELAWARE BAY, WE'LL TOP THE WIND GUSTS OUT AT 20 KTS (SUB
SMALL CRAFT).
OUTLOOK...
TUESDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS FOR SEAS ON THE
OCEAN MIGHT LAST INTO THE EVENING. CONFIDENCE TOO LOW TO EXTEND.
WEDNESDAY THROUGH THURSDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...MOSTLY SUB-SCA CONDITIONS;
HOWEVER, A STALLED FRONT AND A WAVE OF LOW PRESSURE MOVING ALONG
IT COULD ENHANCE SEAS AND/OR WINDS FOR THE COASTAL WATERS, MAKING
SCA CONDITIONS POSSIBLE.
SATURDAY...SUB SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO
RETURN. THIS IS BASED ON TIMING OF WAVES OF LOW PRESSURE CLOSE,
CONFIDENCE AT THIS JUNCTURE IS LESS THAN AVERAGE.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS ON TUESDAY ALONG THE NEW JERSEY SHORE AND AT THE DELAWARE
BEACHES. SEAS HAVE CONTINUED TO BUILD IN THE STIFF SOUTHERLY FLOW.
WAVE HEIGHTS IN THE SURF ZONE WILL BE UP TO 4 OR 5 FEET.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...GIGI/KLINE
NEAR TERM...IOVINO
SHORT TERM...KRUZDLO
LONG TERM...GIGI
AVIATION...GIGI/IOVINO/KLINE
MARINE...GIGI/KLINE/KRUZDLO
RIP CURRENTS...IOVINO
Hazardous weather outlook, Aug 3, 10:50 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1150 PM EDT MON AUG 3 2015
NJZ001-007-PAZ054-055-060>062-050400-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
1150 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LOW PRESSURE SYSTEM MOST LIKELY MOVING SOUTH OF THE AREA
COULD BRING HEAVY RAIN LATE IN THE WORK WEEK. THERE IS STILL
UNCERTAINTY TO THE IMPACTED GEOGRAPHICAL AREAS AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ008>010-PAZ101>103-105-050400-
MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
1150 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LOW PRESSURE SYSTEM MOST LIKELY MOVING SOUTH OF THE AREA
COULD BRING HEAVY RAIN LATE IN THE WORK WEEK. THERE IS STILL
UNCERTAINTY TO THE IMPACTED GEOGRAPHICAL AREAS AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-050400-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1150 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS FOR THE NEW JERSEY SHORE AND THE DELAWARE BEACHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW THUNDERSTORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS
WITH THESE STORMS.
A LOW PRESSURE SYSTEM MOST LIKELY MOVING SOUTH OF THE AREA COULD
BRING HEAVY RAIN LATE IN THE WORK WEEK. THERE IS STILL UNCERTAINTY
TO THE IMPACTED GEOGRAPHICAL AREAS AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-050400-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1150 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS MAY CONTAIN LOCALLY STRONG WINDS TUESDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071-
104-106-050400-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-
LOWER BUCKS-
1150 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW THUNDERSTORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS
WITH THESE STORMS.
A LOW PRESSURE SYSTEM MOST LIKELY MOVING SOUTH OF THE AREA
COULD BRING HEAVY RAIN LATE IN THE WORK WEEK. THERE IS STILL
UNCERTAINTY TO THE IMPACTED GEOGRAPHICAL AREAS AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 11:06 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1206 AM EDT TUE AUG 4 2015
PAZ060-101>104-040500-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-EASTERN
CHESTER-
1206 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHESTER...SOUTHEASTERN
BERKS AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 1205 AM EDT...A STRONG THUNDERSTORM WAS OVER TERRE HILL...OR NEAR
NEW HOLLAND...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
READING...POTTSTOWN...PHOENIXVILLE...COATESVILLE...WYOMISSING...
DOWNINGTOWN...BIRDSBORO...COLLEGEVILLE...ROYERSFORD...SINKING
SPRING...PARKESBURG...TRAPPE...EAST GREENVILLE...WERNERSVILLE...
ADAMSTOWN...HONEY BROOK...SCHWENKSVILLE...ELVERSON...BALLY AND
BECHTELSVILLE.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4043 7552 4027 7539 4000 7546 3994 7599
3995 7600 4004 7593 4011 7594 4014 7588
4031 7615
TIME...MOT...LOC 0405Z 260DEG 30KT 4015 7607
HEAVENERSpecial weather statement, Aug 3, 11:45 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 AM EDT TUE AUG 4 2015
PAZ060-070-071-101>106-040545-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-PHILADELPHIA-EASTERN
MONTGOMERY-LOWER BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
1245 AM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HUNTERDON...NORTHWESTERN MERCER...NORTHEASTERN DELAWARE...
NORTHEASTERN CHESTER...BUCKS...SOUTHEASTERN BERKS...SOUTHEASTERN
LEHIGH...CENTRAL PHILADELPHIA AND MONTGOMERY COUNTIES...
AT 1244 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GILBERTSVILLE TO NEAR CHESTER SPRINGS TO NEAR
MARSHALLTON...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...WEST CHESTER...NORRISTOWN...POTTSTOWN...
PHOENIXVILLE...LANSDALE...WEST NORRITON...EAST NORRITON...
COATESVILLE...QUAKERTOWN...PERKASIE...DOYLESTOWN...DOWNINGTOWN...
CONSHOHOCKEN...HATBORO...SOUDERTON...BEDMINSTER...AMBLER...
COLLEGEVILLE AND ROYERSFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4010 7577 4039 7571 4043 7550 4042 7549
4044 7546 4052 7507 4045 7507 4042 7506
4040 7496 4034 7494 4032 7492 4023 7491
3999 7509 3993 7586
TIME...MOT...LOC 0444Z 258DEG 34KT 4029 7562 4012 7566 3993 7573
HEAVENERSpecial weather statement, Aug 4, 12:23 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 AM EDT TUE AUG 4 2015
PAZ060-040600-
BERKS-
123 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERKS COUNTY...
AT 122 AM EDT...A STRONG THUNDERSTORM WAS OVER PINE GROVE...OR 11
MILES NORTHWEST OF MYERSTOWN...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAMBURG...LEESPORT...SHOEMAKERSVILLE...BERNVILLE...STRAUSSTOWN...
FAIRVIEW HGTS AND CENTERPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4062 7600 4061 7599 4037 7593 4039 7625
4039 7627 4049 7643
TIME...MOT...LOC 0522Z 260DEG 22KT 4052 7640
HEAVENERSpecial weather statement, Aug 4, 12:42 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 AM EDT TUE AUG 4 2015
PAZ054-055-060>062-040630-
CARBON-MONROE-BERKS-NORTHAMPTON-LEHIGH-
142 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CARBON...WEST CENTRAL
NORTHAMPTON...NORTHERN BERKS...SOUTHWESTERN MONROE AND NORTHWESTERN
LEHIGH COUNTIES...
AT 141 AM EDT...A STRONG THUNDERSTORM WAS NEAR SNYDERS...OR NEAR
TAMAQUA...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...SLATINGTON...NESQUEHONING...WIND
GAP...WALNUTPORT...NEW TRIPOLI...CHRISTMANS...DANIELSVILLE...
ROSSLAND...LONG POND...BERLINSVILLE...BELTZVILLE STATE PARK...
BRODHEADSVILLE...MCMICHAEL...KUNKLETOWN...MECKESVILLE...NEW MAHONING
AND PENN FOREST RESERVOIR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4083 7525 4060 7590 4065 7595 4069 7587
4070 7583 4074 7576 4081 7587 4085 7593
4109 7543
TIME...MOT...LOC 0541Z 243DEG 38KT 4072 7593
HEAVENERThunderstorm Wind, Berks
- When
- August 4, 12:49 AM EST
- Where
- Berks County, 0.72 mi SSW of West Hamburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.541, -76.007
A severe thunderstorm knocked down several trees and wires in Tilden Township.
Thunderstorm Wind, Berks
- When
- August 4, 12:52 AM EST
- Where
- Berks County, Hamburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.550, -75.980
A severe thunderstorm knocked down trees and blew out the windows in a residential home in Hamburg. Downed trees in the area caused approximately 100 to 500 customers to lose power in Hamburg.
Thunderstorm Wind, Berks
- When
- August 4, 1:09 AM EST
- Where
- Berks County, 1.26 mi ENE of Eagle Pt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.560, -75.730
A severe thunderstorm knocked down numerous trees near Interstate 78 along the Berks/Lehigh County border.
Lightning, Northampton
- When
- August 4, 1:35 AM EST
- Where
- Northampton County, 0.52 mi E of Palmer Hgts
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.700, -75.260
A lightning strike was reported to a home along Morningside Drive in Palmer Township. The lightning reportedly hit in the yard and ran up the gutter into the eve of the home's attic. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Connecticut, August 4, 20151 death · $29,000 · 53 kt wind · 4 events
- Flood and Hail in Massachusetts, August 4, 2015$355,000 · 2 in hail · 82 events
- Hail and Damaging Winds in Massachusetts, August 4, 2015$343,000 · 55 kt wind · 23 events
- Hail and Damaging Winds in New York, August 4, 2015$182,000 · 1.75 in hail · 34 events
- Damaging Winds and Lightning Strike in Rhode Island, August 4, 2015$222,000 · 72 kt wind · 13 events
- Hail and Damaging Winds in Virginia, August 4, 2015$62,000 · 1 in hail · 10 events
- Damaging Winds and Heavy Rain in Nebraska, August 4 to 5, 2015$60,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 4, 2015$50,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Maine, August 4 to 14, 20152.5 in hail · 33 events
- Hail and Damaging Winds in Virginia, August 4, 2015$19,000 · 1.5 in hail · 16 events
- Hail and Damaging Winds in Maryland, August 4, 2015$15,000 · 1.25 in hail · 17 events
- Hail and Damaging Wind in New York, August 4, 2015$30,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594574, 594576, 594577, 594581.